Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 19, 2018, 2:52 AM CDT for 8 counties in Illinois. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:52 AM CDT (07:52 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM CDT
- Expired
- Apr 20, 2018, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WWUS73 KILX 190752 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 252 AM CDT Thu Apr 19 2018 ILZ062-063-066>068-071>073-192100- /O.NEW.KILX.FZ.W.0003.180420T0600Z-180420T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 252 AM CDT Thu Apr 19 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 1 AM to 8 AM CDT Friday. * TEMPERATURE...Temperatures expected to cool to 28 to 32 degrees late tonight across southeast Illinois. * IMPACTS...Freezing conditions may damage or kill sensitive plants and some newly sprouted trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation that is not taken inside or covered. && $$ 07
3 follow-up statements
073 WWUS73 KILX 192004 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 304 PM CDT Thu Apr 19 2018 ILZ062-063-066>068-071>073-201030- /O.CON.KILX.FZ.W.0003.180420T0600Z-180420T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 304 PM CDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...Lows in the lower 30s are expected across southeast Illinois tonight. * IMPACTS...Freezing conditions may damage or kill sensitive plants and some newly sprouted trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation that is not taken inside or covered. && $$ Geelhart
085 WWUS73 KILX 200752 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 252 AM CDT Fri Apr 20 2018 ILZ062-063-066>068-071>073-201300- /O.CON.KILX.FZ.W.0003.000000T0000Z-180420T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 252 AM CDT Fri Apr 20 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Lows in the lower 30s are expected across southeast Illinois this morning. * IMPACTS...Freezing conditions may damage or kill sensitive plants and some newly sprouted trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation that is not taken inside or covered. && $$
094 WWUS73 KILX 201248 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 748 AM CDT Fri Apr 20 2018 ILZ062-063-066>068-071>073-201400- /O.EXP.KILX.FZ.W.0003.000000T0000Z-180420T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 748 AM CDT Fri Apr 20 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have risen above freezing this morning, therefore the freeze warning will be allowed to expire at 8 a.m. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 18, 11:54 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 18, 11:54 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1154 PM CDT Wed Apr 18 2018 .UPDATE... Issued at 849 PM CDT Wed Apr 18 2018 Going forecast was generally in good shape. Wrap around clouds/showers in the wake of today's low pressure system will continue to clip the far northern portion of the forecast area over the next few hours. Surface reports beneath the radar returns expected to impact the local area have been snow, rain, or drizzle. As the low-level thermal profile cools over the next few hours, through both nocturnal cooling and cold air advection, any lingering precipitation will change to snow before ending. Forecast soundings suggest cloud ice may be lost by late tonight, but don't expect precipitation to still be falling at that point. So, the risk of any freezing drizzle/light freezing rain appears quite low. Main adjustments were to PoPs, pushing the risk of measurable precipitation a little further north and fine-tuning the timing. Otherwise, only a few tweaks were needed to the hourly trends overnight. && .SHORT TERM...(This evening through Thursday) ISSUED AT 235 PM CDT Wed Apr 18 2018 Surface low has now moved into extreme east central Illinois near Paris, and winds are picking up behind it. 2 pm observations showing gusts to 42 mph in Taylorville and 41 mph in Effingham. Wind advisory was issued earlier for the areas south of I-70 for gusts to around 45 mph, and will need to monitor for any northward expansion in the short term. Still looks like the strongest of the winds will be through sunset, though gusts to 30 mph will linger much of the night over areas south of I-72. Further north, aside from a few showers earlier, conditions have been mostly dry today. As the upper low continues to slowly move into northeast Iowa, an associated wave rotating around it is pushing rain and snow showers southward toward the Missouri border. Areas along and north of I-74 are most likely to be impacted by precipitation this late afternoon through about midnight, as the low opens up and starts to move quicker. Rain will change to snow by about mid evening, with another dusting possible on mainly grassy surfaces. High pressure behind this system will result in a clearing trend on Thursday. Temperatures will be below normal, but still reach the 50-55 degree range. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 235 PM CDT Wed Apr 18 2018 Tonight's snow should hopefully be the last we see of it for the season (finally!), as dry conditions prevail through early next week. By the time the next system arrives toward Tuesday, a gradual warming trend will have taken place for several days, and highs return to the 60s early next week. A couple storm systems will be worth watching during this period. The upper low currently off the northern California coast will strengthen as it moves into the 4-corners region late this week. Longer range model guidance is in good agreement with this feature taking a more southeast track during the weekend, which should keep us dry. Regarding early next week, there is less agreement with an upper wave digging southward from central Canada. The GFS is much more progressive, with the European solution about 24 hours slower, and the Canadian solution cuts off the low over the Plains. With no real confidence this far out, will mainly keep PoP's in the silent 20 range. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1152 PM CDT Wed Apr 18 2018 MVFR CIGs will prevail across the central Illinois terminals into Thursday morning on the back side of an area of low pressure. Scattered flurries are possible across KPIA, KBMI, and KCMI for the next few hours, but the remaining local terminals should stay dry. Gusty northwest winds will prevail into the overnight hours, but will gradually subside by late tonight. The CIGs should scatter out from north to south Thursday morning, resulting in VFR conditions for the balance of the TAF valid time. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Bak SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Bak
Hazardous weather outlook, Apr 18, 3:59 PM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 359 PM CDT Wed Apr 18 2018 ILZ027>031-036>038-191200- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 359 PM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Light rain and light snow showers this evening could create some slippery spots on area roads. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-191200- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 359 PM CDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong northwest winds of 35 to 45 mph are expected this this evening. High profile vehicles may encounter difficult travel conditions, especially on north-south roads. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-041-047>057-061>063-191200- Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Mason- Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby- 359 PM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong west winds of 25 to 40 mph are expected this this evening. High profile vehicles may encounter difficult travel conditions, especially on north-south roads. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>046-191200- Champaign-De Witt-Logan-Piatt-Vermilion- 359 PM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Light rain and light snow showers this evening could create some slippery spots on area roads. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Goetsch
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.